DOI: http://dx.doi.org/10.18203/issn.2454-2156.IntJSciRep20150357

Metformin induced bullous pemphigoid, the first case

Sudeb Mukherjee

Abstract


Bullous pemphigoid is a polymorphic autoimmune subepidermal blistering disease seen in elderly individuals. Exact etiology of this autoimmune process is not known. Induced bullous pemphigoid has been associated with several drugs but metformin is not one of them. Here I have reported one such rare case of metformin induced Bullous Pemphigoid (BP).


Keywords


Bullous pemphigoid, Metformin

Full Text:

PDF

References


Culton DA. Bullous pemphigoid. In: Goldsmith LA, Katz SI, Gilchrest BA, Paller AS, Leffell DJ, Wolff K, eds. Fitzpatrick’s Dermatology in General Medicine 8th ed. New York, NY: McGraw-Hill; 2012: Chapter 56.

Koch CA, Mazzaferri EL, Larry JA, Fanning TS. Bullous pemphigoid after treatment with furosemide. Cutis. 1996;58:340-4.

Modeste AB, Cordel N, Courville P, Gilbert D, Lauret P, Joly P. Bullous pemphigoid induced by spironolactone. Ann Dermatol Venereol. 2002;129:56-8.

Alcalay J, David M, Ingber A, Hazaz B, Sandbank M. Bullous pemphigoid mimicking bullous erythema multiforme: an untoward side effect of penicillins. J Am Acad Dermatol. 1988;18:345-9.

Perry A, Sparling JD, Pennington M. Bullous pemphigoid following therapy with an oral beta-blocker. J Drugs Dermatol. 2005;4:746-8.

Skandalis K, Spirova M, Gaitanis G, Tsartsarakis A, Bassukas ID. Drug-induced bullous pemphigoid in diabetes mellitus patients receiving dipeptidyl peptidase-IV inhibitors plus metformin. J Eur Acad Dermatol Venereol. 2012 Feb;26(2):249-53.